MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX27508UX
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 02/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A 2.75 x 8mm resolute onyx drug eluting stent was intended to be used to treat a non-calcified lesion in the ostium of the lima graft.Tortuosity was mild.The lesion had 60% stenosis.No damage was noted to packaging.The lesion was pre-dilated with a 2.25 x 8mm non-mdt balloon.The device was inspected with no issues.Negative prep was performed with no issues.The device did not pass through a previously-deployed stent.No resistance was encountered when advancing the device.Excessive force was not used.The resolute onyx stent was inflated once to 14 atm for 26 secs.The stent was postdilated with a 3.0 x 8mm non-mdt nc balloon three times at 16 atm and 20 atm.Post deployment, stent deformation was noted on the right side of the stent not far from proximal edge of stent.While advancing the non-mdt guide catheter, the guide engaged the stent at the proximal edge on the left side of the stent, and pot entially deformed the left side of the stent in same area near proximal edge.Ivus revealed possible gaps in strut coverage of lesion.To fix the deformation, a 3.0 x 8mm non-mdt stent was advanced.This appeared to improve the appearance of stent coverage, although one side of stent strut area still appeared mildly deformed.Patient status is alive with no injury.
 
Additional Manufacturer Narrative
Image review: review of the procedural images provided confirm the presence of a stenotic lesion in the ostium of the lima graft.Images provided can confirm that stent was deployed in the ostium of the lima.There is no evidence of the balloon inflation.Images provided can confirm that guide was interfering with the right proximal edge of the stent and can also confirm the stent deformation on the right side of the stent near the proximal edge of the stent it was reported that the lesion was predilated and that the device did not pass through a previously-deployed stent but there is no evidence of that on the images.It was reported that there was no resistance while advancing device.Stent was inflated once and then was post-dilated with a balloon three times but there is no evidence in the images provided.It was reported that post deployment the stent deformation was noted on the right side of the stent near the proximal edge of the stent.While advancing the catheter the guide engaged the left side of the proximal edge of the stent and potentially deformed the left side of the stent in same area near proximal edge of the stent.Nevertheless, the images can confirm interference of the guide catheter with the right side of the proximal edge of the stent what can be the potential reason of the stent deformation.There is the evidence of the stent deformation on the right side of the stent near the proximal edge of the stent but there is no evidence of the stent deformation on the left side of the stent.The images provided cannot confirm the time order of the events since the time wasn¿t displayed on the images.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7360941
Report Number9612164-2018-00542
Device Sequence Number107124
Product Code NIQ
UDI-Device Identifier00643169556874
UDI-Public00643169556874
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2019
Device Catalogue NumberRONYX27508UX
Device Lot Number0008877850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2018
Initial Date Received by Manufacturer 02/21/2018
Supplement Date Received by Manufacturer07/11/2018
08/08/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date07/23/2018
10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight72